Idaho, 2007Damaging Wind in Idaho, August 17, 2007
August 17, 2007 · NWS PIH · 1 event in 1 county or zone
Thunderstorm winds in Blackfoot broke window in mini-van, tore shingles off roof and knocked down basketball hoop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm winds in Blackfoot broke window in mini-van, tore shingles off roof and knocked down basketball hoop.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 17, 1:31 PM MST, 5 hours 34 minutes earlier.
Area forecast discussion, Aug 17, 1:31 PM MST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
231 PM MDT FRI AUG 17 2007
.SHORT TERM...TONIGHT THROUGH MONDAY. AN ACTIVE EVENING AND
OVERNIGHT PERIOD IS EXPECTED ACROSS EASTERN IDAHO. CURRENT
SATELLITE AND RADAR IMAGERY SUPPORT THE CURRENT FORECAST THAT
STATES SHOWERS AND THUNDERSTORMS WILL AFFECT MOST LOCATIONS.
RECENT STORM REPORTS HAVE STATED THAT THE STORMS WILL LIKELY
CONTAIN SMALL CORES OF MODERATE TO HEAVY PRECIPITATION ALONG WITH
FREQUENT LIGHTNING...AND WIND GUSTS TO 40 MPH. THERE WILL BE A
BRIEF BREAK IN STORM ACTIVITY OVERNIGHT...BEFORE ANOTHER ROUND OF
CONVECTION AFFECTS THE AREA SATURDAY. IN ADDITION TO THUNDERSTORM
ACTIVITY SATURDAY...STRONGER WINDS ALOFT WILL CREATE GUSTY WINDS
IN MANY LOCATIONS. THE STRONGEST WIND GUSTS WILL AFFECT PORTIONS
OF CENTRAL IDAHO...ESPECIALLY AT HIGHER ELEVATIONS.
A MODERATE COLD FRONT WILL SWING THROUGH THE REGION SUNDAY...WITH
GUSTY WINDS FOR MOST LOCATIONS...AND SHOWERS/THUNDERSTORMS FOR
PORTIONS OF THE SOUTHERN AND EASTERN HIGHLANDS. TEMPERATURES WILL
BE COOLER SUNDAY. ZONAL FLOW MONDAY WILL LEAD TO SEASONABLE
TEMPERATURES AND NEAR BREEZY CONDITIONS AT TIMES IN OPEN
AREAS...ESPECIALLY IN THE SNAKE RIVER PLAIN.
.LONG TERM...MONDAY NIGHT THROUGH THURSDAY. RELATIVELY DRY ZONAL
TO NORTHWEST FLOW WILL OVERSPREAD IDAHO DURING MUCH OF NEXT WEEK.
THIS WILL LEAD TO MUCH COOLER TEMPERATURES...AND NEAR BREEZY
CONDITIONS IN THE SNAKE RIVER PLAIN. THE BEST CHANCE FOR
PRECIPITATION DURING THIS PERIOD WILL BE LATE WEDNESDAY INTO
THURSDAY AS A COLD FRONT MIGRATES THROUGH EASTERN IDAHO.
CANTIN
&&
.AVIATION...EXPECT THUNDERSTORMS THIS EVENING FROM BURLEY THROUGH
IDAHO FALLS AND ALONG ALL TWEB ROUTES. GENERALLY SCATTERED TO
WIDELY SCATTERED IN COVERAGE...ENDING BY MIDNIGHT. EXPECT STRONGER
WINDS IN SNAKE RIVER PLAIN SATURDAY AFTERNOON AHEAD OF ADVANCING
COLD FRONT.
GK
&&
.FIRE WEATHER...THUNDERSTORMS NOW BECOMING MORE WIDESPREAD IN ZONES
412 AND 413 THIS AFTERNOON. MOIST ATMOSPHERE WITH MOST
THUNDERSTORMS WET...BUT SOME WILL BE DRY AND WITH THE FUEL SITUATION
MANY FIRE STARTS STILL POSSIBLE DESPITE THE RAIN WITHIN THEM. THUS
THE RED FLAG WARNING WILL CONTINUE THIS EVENING UNTIL 11 PM FOR DRY
THUNDERSTORMS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SATURDAY
AFTERNOON AND EVENING FOR ZONES 405 AND 406 FOR WINDS AND RELATIVE
HUMIDITIES. A STRONG SOUTHERLY FLOW ALOFT SETS UP ON SATURDAY AHEAD
OF A COLD FRONT WHICH MOVES THROUGH SUNDAY AND THINK WIND GUSTS WILL
EXCEED 30 MILES PER HOUR IN THE NORTHERN ZONES. THINK THE SOUTHERN
ZONES WILL HAVE HIGH WIND GUSTS ON SATURDAY AS WELL BUT RELATIVE
HUMIDITIES SHOULD REMAIN ABOVE 15 PERCENT. EXPECT SUNDAY TO ALSO BE
WINDY BEHIND COLD FRONT AND IT COULD ALSO BE A RED FLAG SCENARIO.
GK
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 11 PM MDT THIS EVENING FOR IDZ405>407-
409>413.
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR IDZ405-406.
&&
Hazardous weather outlook, Aug 17, 3:31 AM MST, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
431 AM MDT FRI AUG 17 2007
IDZ017>025-031-032-181200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
431 AM MDT FRI AUG 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED
DRY THUNDERSTORMS WILL AFFECT MUCH OF THE REGION TODAY. A RED FLAG
WARNING IS IN EFFECT FOR DRY LIGHTNING FOR TODAY. STRONG GUSTY
WINDS AND SMALL HAIL MAY ACCOMPANY SOME OF THESE STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
TO SCATTERED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH
OF THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
In the hours before
Local storm report, Aug 17, 5:10 PM MST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
610 PM MDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FUNNEL CLOUD 2 NW WAYAN 43.00N 111.40W
08/17/2007 CARIBOU ID TRAINED SPOTTER
WALL CLOUD WITH FOUR SHORT-LIVED FUNNELS
&&
PANGELLocal storm report, Aug 17, 5:22 PM MST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
622 PM MDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HEAVY RAIN 3 W IONA 43.53N 111.99W
08/17/2007 M1.50 INCH BONNEVILLE ID TRAINED SPOTTER
THREE STRONG THUNDERSTORMS WITHIN 1 HOUR WITH NUMEROUS
LIGHTNING STRIKES. LOTS OF FIRES WITH THE LIGHTNING.
&&
PANGELLocal storm report, Aug 17, 6:38 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
738 PM MDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND DMG 3 NE INKOM 42.83N 112.21W
08/17/2007 BANNOCK ID TRAINED SPOTTER
AT NORTH RAPID CREEK AREA. FIVE LARGE COTTONWOOD AND
BRICH TREES BROKEN IN HALF. RESIDENT FENCE DESTROYED.
&&
PANGELThunderstorm Wind, Bingham
- When
- August 17, 7:05 PM MST to 7:20 PM MST
- Where
- Bingham County, Blackfoot
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 43.180, -112.350
Thunderstorm winds knocked down basketball hoop, broke window in mini-van and tore shingles off roof.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, August 17 to 18, 20071 death · $26 million · 18 events
- Lightning Strikes in New Jersey, August 17, 20071 death · 1 injured · $200,000 · 3 events
- Hail and Damaging Wind in Kansas, August 17, 20071 death · 1 injured · 56 kt wind · 3 events
- Hail and Damaging Winds in Alabama, August 17, 2007$7.0 million · 1.75 in hail · 31 events
- Flash Flooding and Hail in South Dakota, August 17 to 18, 2007$3.0 million · 1 in hail · 10 events
- Flash Flood and Hail in South Dakota, August 17, 2007$1.3 million · 2.75 in hail · 19 events
- Hail and Damaging Winds in Georgia, August 17, 2007$279,000 · 1.75 in hail · 48 events
- Hail and Damaging Winds in Pennsylvania, August 17, 2007$1.3 million · 2.75 in hail · 15 events
- Hail and Damaging Winds in Pennsylvania, August 17, 2007$350,000 · 1.75 in hail · 17 events
- Lightning Strike in Florida, August 17, 2007$400,000 · 1 event
- Flash Flood in Wyoming, August 17, 2007$250,000 · 1 event
- Hail and Damaging Winds in Mississippi, August 17 to 18, 20071 injured · $130,000 · 58 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57637.